Translator Disclaimer
15 April 2019 Isomonodromy deformations at an irregular singularity with coalescing eigenvalues
Giordano Cotti, Boris Dubrovin, Davide Guzzetti
Duke Math. J. 168(6): 967-1108 (15 April 2019). DOI: 10.1215/00127094-2018-0059

Abstract

We consider an n×n linear system of ODEs with an irregular singularity of Poincaré rank 1 at z=, holomorphically depending on parameter t within a polydisk in Cn centered at t=0, such that the eigenvalues of the leading matrix at z= coalesce along a locus Δ contained in the polydisk, passing through t=0. Namely, z= is a resonant irregular singularity for tΔ. We analyze the case when the leading matrix remains diagonalizable at Δ. We discuss the existence of fundamental matrix solutions, their asymptotics, Stokes phenomenon, and monodromy data as t varies in the polydisk, and their limits for t tending to points of Δ. When the system also has a Fuchsian singularity at z=0, we show, under minimal vanishing conditions on the residue matrix at z=0, that isomonodromic deformations can be extended to the whole polydisk (including Δ) in such a way that the fundamental matrix solutions and the constant monodromy data are well defined in the whole polydisk. These data can be computed just by considering the system at the fixed coalescence point t=0. Conversely, when the system is isomonodromic in a small domain not intersecting Δ inside the polydisk, we give certain vanishing conditions on some entries of the Stokes matrices, ensuring that Δ is not a branching locus for the t-continuation of fundamental matrix solutions. The importance of these results for the analytic theory of Frobenius manifolds is explained. An application to Painlevé equations is discussed.

Citation

Download Citation

Giordano Cotti. Boris Dubrovin. Davide Guzzetti. "Isomonodromy deformations at an irregular singularity with coalescing eigenvalues." Duke Math. J. 168 (6) 967 - 1108, 15 April 2019. https://doi.org/10.1215/00127094-2018-0059

Information

Received: 28 September 2017; Revised: 28 September 2018; Published: 15 April 2019
First available in Project Euclid: 13 March 2019

zbMATH: 07055221
MathSciNet: MR3934594
Digital Object Identifier: 10.1215/00127094-2018-0059

Subjects:
Primary: 34M56
Secondary: 34M35, 34M40

Rights: Copyright © 2019 Duke University Press

JOURNAL ARTICLE
142 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.168 • No. 6 • 15 April 2019
Back to Top